MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60AT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the product was not returned for analysis.Product history and batch records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that during a cataract extraction with intraocular lens implant procedure, while leaving the cartridge at the time of implantation, there was a break of the iol.Additional information was provided that the iol broke during implantation, at the phase of the iol exiting from the cartridge nose.The break occurred inside the eye.A similar lens was implanted a few minutes later through the same cartridge, with the same injector, with the same viscoelastic.The patient's condition is satisfactory.The postoperative period was with no abnormalities.
 
Additional Manufacturer Narrative
Product evaluation: the product was returned for analysis and the reported complaint was observed.Photo review: the returned photo shows iol on a white background.There is a line/mark observed on the iol optic.A definitive determination of damage cannot be made without the evaluation of the physical product.Additional observations were as follows: iol returned wrapped in gauze in a clear zip lock bag.Solution is dried on both surfaces of the optic and haptics.Both haptics are intact.The optic is torn/split-cut, has loose fibers & particulate and has scratches/marks-rejectable.Additional information: the complainant indicates the use of a non company product as a viscoelastic, which is not qualified for use with associated iol model.The root cause may be related to a failure to follow the directions for use (dfu) as the surgeon states the use of a non-qualified viscoelastic.Due to differing material properties, the use of a non-qualified viscoelastic may result in delivery issues and/or damage.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
MDR Report Key11841069
Report Number9612169-2021-00121
Device Sequence Number4634686
Product Code HQL
UDI-Device Identifier00380650130204
UDI-Public00380650130204
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberSN60AT
Device Catalogue NumberSN60AT.150
Device Lot Number21250789
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2021
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer09/14/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date09/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BVI HPMC HYPROMELLOSE OPHTH SOLN USP 2% W\V; MONARCH IOL DELIVERY SYSTEM, CARTRIDGE C; MONARCH IOL DELIVERY SYSTEM, INJECTOR, UNSPECIFIED; BVI HPMC HYPROMELLOSE OPHTH SOLN USP 2% W\V; MONARCH IOL DELIVERY SYSTEM, CARTRIDGE C; MONARCH IOL DELIVERY SYSTEM, INJECTOR, UNSPECIFIED
Patient Age89 YR